Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 208, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 9, 2011, 8:45 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2011, 8:45 PM EDT (00:45 UTC)
- Expired
- Aug 9, 2011, 9:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 99 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 8:47 PM EDT | TSTM WND DMG | 1 S Shadowmoss, SC | TREE DOWN AT SHADOWMOSS GOLF COURSE. TIME ESTIMATED FROM RADAR. REPORT RELAYED VIA TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4212 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
079
WUUS52 KCHS 100045
SVRCHS
SCC015-019-100145-
/O.NEW.KCHS.SV.W.0208.110810T0045Z-110810T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
845 PM EDT TUE AUG 9 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 945 PM EDT
* AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM NORTH CHARLESTON
TO YONGES ISLAND...MOVING SOUTHEAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
NORTH CHARLESTON...YONGES ISLAND...CHARLESTON NAVAL COMPLEX...WEST
ASHLEY...DANIEL ISLAND...SEABROOK ISLAND...JAMES ISLAND COUNTY
PARK...DOWNTOWN CHARLESTON...MOUNT PLEASANT...MOUNT PLEASANT TOWNE
CENTRE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3279 7973 3275 7984 3275 7986 3268 7988
3263 7997 3260 7999 3260 8007 3256 8016
3267 8037 3282 8017 3282 8016 3283 8016
3296 7999 3282 7971
TIME...MOT...LOC 0045Z 293DEG 18KT 3284 7999 3269 8020
$$
JAQ2 follow-up statements
131
WWUS52 KCHS 100104
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
904 PM EDT TUE AUG 9 2011
SCC015-019-100145-
/O.CON.KCHS.SV.W.0208.000000T0000Z-110810T0145Z/
CHARLESTON SC-BERKELEY SC-
904 PM EDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR EXTREME SOUTH CENTRAL BERKELEY AND CENTRAL CHARLESTON COUNTIES...
AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CHARLES TOWNE LANDING TO WADMALAW ISLAND...OR ALONG A
LINE EXTENDING FROM NORTH CHARLESTON TO 14 MILES SOUTH OF MAGNOLIA
GARDENS...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CHARLES
TOWNE LANDING...CHARLESTON NAVAL COMPLEX...
DANIEL ISLAND...DOWNTOWN CHARLESTON...FOLLY BEACH...HOLLYWOOD...
ISLE OF PALMS...JAMES ISLAND...MOUNT PLEASANT...NORTH CHARLESTON AND
WEST ASHLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3272 8028 3292 7991 3282 7971 3279 7973
3275 7984 3275 7986 3268 7988 3263 7997
3260 7999 3260 8007 3258 8010
TIME...MOT...LOC 0103Z 293DEG 18KT 3282 7996 3267 8015
$$
JAQ876
WWUS52 KCHS 100130
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
930 PM EDT TUE AUG 9 2011
SCC015-019-100140-
/O.CAN.KCHS.SV.W.0208.000000T0000Z-110810T0145Z/
CHARLESTON SC-BERKELEY SC-
930 PM EDT TUE AUG 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL BERKELEY
AND CENTRAL CHARLESTON COUNTIES HAS BEEN CANCELLED...
AT 926 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3272 8028 3292 7991 3282 7971 3279 7973
3275 7984 3275 7986 3268 7988 3263 7997
3260 7999 3260 8007 3258 8010
TIME...MOT...LOC 0130Z 293DEG 18KT 3277 7981 3262 8000
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:13 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 9, 7:13 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 713 PM EDT TUE AUG 9 2011 .SYNOPSIS... A WEAK COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT BEFORE STALLING NEARBY WEDNESDAY. THE FRONT WILL PUSH THROUGH WEDNESDAY NIGHT FOLLOWED BY HIGH PRESSURE MOVING IN FROM THE NORTH. ANOTHER COLD FRONT MAY AFFECT THE AREA EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SHOWERS AND THUNDERSTORMS PUSHING EAST TOWARD THE COAST WITH A THREAT FOR DAMAGING WINDS AS PLENTY OF INSTABILITY REMAINS AND THE SEA BREEZE WILL PROVIDE AN ADDED BOOST. QUICK UPDATE TO RAISE POPS AND MENTION THE WIND THREAT. SOME HEAT INDEX VALUES STILL AROUND 105 DEGREES BUT SHOULD BE SHORT-LIVED DUE TO PRECIP SO LET THE ADVISORY EXPIRE AT 7 PM. OTHERWISE...RAIN CHANCES WILL DIMINISH OVERNIGHT. LINGERING CLOUD COVER AHEAD OF A SURFACE TROUGH OF LOW PRESSURE AS WELL AS DECENT LOW- LEVEL WINDS WILL HELP KEEP TEMPERATURES MILD...WITH LOWS GENERALLY IN THE MID TO UPPER 70S...WARMEST NEAR THE COAST. HOWEVER...LOWS WILL LARGELY DEPEND ON THE RAINFALL. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... WEDNESDAY...A FAST ZONAL FLOW ALOFT COUPLED WITH DOWNSLOPE TRAJECTORIES AND DRY MID-LEVEL AIR WILL SUPPORT A MAINLY DRY FORECAST. THERE ARE SOME SIGNALS THAT THERE MAY BE JUST ENOUGH LOW-LEVEL CONVERGENCE ALONG THE UPPER GEORGIA COAST TO SUPPORT ISOLATED SHOWERS/TSTMS FOR A FEW HOURS DURING THE LATE AFTERNOON HOURS...SO SLIGHT CHANCE POPS WILL BE MAINTAINED ALONG THE I-95 CORRIDOR FROM SAVANNAH SOUTH TO DARIEN WITH DRY CONDITIONS ELSEWHERE. A SOLID OFFSHORE FLOW WILL DOMINATE FOR MUCH OF THE DAY WHICH WILL LIKELY PIN THE SEA BREEZE TO THE BEACHES. FORECAST SOUNDING SUPPORT HIGHS FROM THE UPPER 90S TO NEAR 100 DEGREES INLAND WITH MID 90S AT THE BEACHES. DEWPOINTS LOOK TO MIX OUT SUFFICIENTLY TO KEEP HEAT INDICES BELOW HEAT ADVISORY CRITERIA. LOWS WILL RANGE FROM THE LOWER 70S INLAND TO THE MID-UPPER 70S AT THE BEACHES. A WEAK TROUGH OF LOW PRESSURE WILL PUSH OFFSHORE LATE WEDNESDAY NIGHT OR EARLY THURSDAY MORNING. THURSDAY...A DIFFUSE FRONTAL BOUNDARY WILL SINK SOUTH DURING THE AFTERNOON AND BECOME STATIONARY ACROSS THE NORTHERN ZONES OVERNIGHT. MODELS SHOW A LARGE AREA OF SUBSIDENCE/NVA HOLDING FIRM FOR MUCH OF THE DAY BEFORE A 700MB SHORTWAVE PASSES ACROSS EASTERN NORTH CAROLINA AND THE SOUTH CAROLINA PEE DEE DURING LATE AFTERNOON/EARLY EVENING HOURS. THERE MAY BE JUST ENOUGH FORCING ALONG THE TAIL END OF THIS FEATURE AND LOW-LEVEL CONVERGENCE ALONG THE DIFFUSE BOUNDARY TO SUPPORT A FEW SHOWERS/TSTMS...BUT IT DOES APPEAR THE BETTER CHANCES FOR MEASURABLE RAINS WILL REMAIN NORTH OF THE LOCAL FORECAST AREA. WILL SHOW DRY CONDITIONS THURSDAY AFTERNOON WITH A SLIGHT CHANCE POPS ACROSS THE NORTHERN ZONES THURSDAY EVENING. IT WILL CONTINUE WARM AND HUMID AHEAD OF THE FRONT WITH HIGHS RANGING FROM THE UPPER 90S INLAND WITH LOWER 90S AT THE BEACHES. HEAT INDICES LOOK TO REMAIN IN CHECK WITH DEWPOINTS MIXING OUT DURING PEAK HEATING. LOWS WILL RANGE FROM THE LOWER-MID 70S INLAND WITH MID-UPPER 70S COAST. FRIDAY...BETTER CHANCES FOR SHOWERS/TSTMS AS THE WEAK FRONT LINGERS OVER THE AREA AS WEAK IMPULSES EMBEDDED IN THE MEAN LONG-WAVE TROUGH PASS THROUGH. CHANCE POPS LOOK APPROPRIATE GIVEN THIS REGIME. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE CLIMATOLOGICAL NORMS WITH HIGHS MID-UPPER 90S AND LOWS MID-UPPER 70S. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... SFC HIGH PRESSURE WILL BEGIN TO SLIDE OFF THE MID ATLANTIC COAST AS A MID/UPPER LVL TROUGH DEVELOPS OVER THE EASTERN CONUS THIS WEEKEND. SLIGHT CHANCES OF SHOWERS/THUNDERSTORMS WILL GRADUALLY INCREASE IN COVERAGE OVER INLAND AREAS AS A LEE TROUGH BECOMES ENHANCED OVER THE MIDLANDS. ANOTHER COLD FRONT MAY APPROACH THE REGION FROM THE NORTHWEST SUNDAY OR MONDAY NEXT WEEK AS A LOW PRESSURE SYSTEM SHIFTS FROM THE MIDWEST TO THE NORTHEASTERN UNITED STATES. HAVE INCREASED OVERALL POPS TO CHANCE SUNDAY THROUGH EARLY MONDAY AS A RESULT. HIGH PRESSURE WILL THEN RETURN BY MIDWEEK. OVERALL...HIGH TEMPS WILL BE IN THE LOW TO MID 90S WITH A PERSISTENT SOUTH/SOUTHWEST FLOW. OVERNIGHT LOWS WILL BE IN THE LOW/MID 70S. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... THREAT FOR MVFR OR LOWER CONDS AND GUSTY/ERRATIC WINDS AS TSTMS PUSH TOWARD THE COAST THROUGH ABOUT 01Z/10. THEN...VFR CONDITIONS SHOULD PREVAIL THE REST OF THE TAF PERIOD. AN INCREASE IN LOW- LEVEL WINDS THIS EVENING THROUGH THE FIRST HALF OF THE NIGHT MAY LEAD TO MARGINAL LLWS CONDITIONS...ESPECIALLY AT KSAV...BUT CONFIDENCE NOT HIGH ENOUGH TO MENTION DUE TO CONVECTION MOVING THROUGH THE AREA THIS EVENING. EXTENDED AVIATION OUTLOOK...THERE ARE NO CONCERNS WITH A GREATER THAN 30 PERCENT CONFIDENCE. && .MARINE... TONIGHT...THERE IS A 20-25 KT LOW LEVEL JET THAT CROSSES THE WATERS TONIGHT...WHICH ALLOWS FOR SW WINDS AS HIGH AS 15-20 KT...HIGHEST ACROSS THE NORTHERN SC WATERS AND THE OUTER GA WATERS. WINDS WILL SHIFT MORE W LATE AS A WEAK COLD FRONT APPROACHES FROM THE NW. SEAS WILL BUILD SLIGHTLY BUT OVERALL CONDITIONS SHOULD REMAIN BELOW ADVISORY CRITERIA. MARINERS ARE ADVISED THAT SOME TSTMS OVER LAND THIS EVENING COULD PUSH INTO THE ATLANTIC WATERS WITH STRONG AND POTENTIALLY DAMAGING WINDS ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING. THURSDAY THROUGH SUNDAY NIGHT...CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH THE PERIOD. A WEAK TROUGH WILL PUSH OFFSHORE LATE WEDNESDAY NIGHT/EARLY THURSDAY MORNING RESULTING IN A BRIEF OFFSHORE FLOW. A COLD FRONT IS FORECAST TO PUSH INTO THE MARINE AREA THURSDAY NIGHT...BUT WINDS LOOK TO REMAIN RATHER LIGHT WITH THE BOUNDARY ESSENTIALLY BISECTING THE MARINE AREA. A BROADER ONSHORE FLOW WILL RETURN OVER THE WEEKEND AS HIGH PRESSURE BUILDS NORTH AND FRONTAL BOUNDARY DISSIPATES. && .CLIMATE... RECORD MAX TEMPS FOR AUGUST 9... KCHS...98 SET IN 2007. KCHL...96 SET IN 1900. KSAV...99 SET IN 2007 AND PREVIOUS YEARS. NOTE...KCHL HAS AT LEAST TIED THE RECORD HIGH OF 96 DEGREES TODAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 9, 8:02 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 802 PM EDT TUE AUG 9 2011 GAZ116>119-137>141-SCZ043>045-047>052-101000- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 802 PM EDT TUE AUG 9 2011 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...NUMEROUS THUNDERSTORMS WILL IMPACT THE AREA THIS EVENING...AND A FEW OF THESE STORMS COULD BECOME SEVERE. THE MAIN HAZARDS WILL BE DAMAGING WINDS AND HEAVY RAINFALL. PEOPLE ACROSS THE AREA SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. BE PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THIS EVENING. AMZ330-350-352-354-374-101000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 802 PM EDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...STRONG THUNDERSTORMS WITH DAMAGING WINDS...HEAVY RAINFALL AND FREQUENT CLOUD TO WATER LIGHTNING ARE POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. GAZ087-088-099>101-114-115-SCZ040-042-101000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE- HAMPTON- 802 PM EDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 9, 8:29 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
829 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 4 WSW LADSON 32.97N 80.17W
08/09/2011 DORCHESTER SC TRAINED SPOTTER
TREES DOWN AND POWER LINES ACROSS THE ROAD ON OLD
TROLLEY ROAD.
&&
EVENT NUMBER CHS1100771
BDCLocal storm report, Aug 9, 8:36 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
836 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM TSTM WND DMG 4 WNW HENDERSONVILLE 32.81N 80.80W
08/09/2011 COLLETON SC LAW ENFORCEMENT
TREE DOWN AT INTERSECTION OF EDWARD ROAD AND BLACK
CREEK ROAD.
&&
EVENT NUMBER CHS1100772
RJBLocal storm report, Aug 9, 8:37 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
837 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG 3 E SLANDS BRIDGE 32.97N 80.20W
08/09/2011 DORCHESTER SC TRAINED SPOTTER
NUMEROUS TREES DOWN AND NICKEL SIZE HAIL ON BACONS
BRIDGE ROAD.
0835 PM HAIL 3 E SLANDS BRIDGE 32.97N 80.20W
08/09/2011 M0.88 INCH DORCHESTER SC TRAINED SPOTTER
NUMEROUS TREES DOWN AND NICKEL SIZE HAIL ON BACONS
BRIDGE ROAD.
&&
EVENT NUMBER CHS1100773
EVENT NUMBER CHS1100774
BDCLocal storm report, Aug 9, 8:38 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
838 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 3 E SLANDS BRIDGE 32.97N 80.20W
08/09/2011 M0.88 INCH DORCHESTER SC TRAINED SPOTTER
NUMEROUS TREES DOWN AND NICKEL SIZE HAIL ON BACONS
BRIDGE ROAD.
&&
CORRECTED EVENT TIME
EVENT NUMBER CHS1100774
BDCLocal storm report, Aug 9, 8:39 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
839 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 3 E SLANDS BRIDGE 32.97N 80.20W
08/09/2011 E81 MPH DORCHESTER SC TRAINED SPOTTER
NUMEROUS TREES DOWN AND NICKEL SIZE HAIL ON BACONS
BRIDGE ROAD.
&&
CORRECTED EVENT TIME...EVENT
EVENT NUMBER CHS1100773
BDCLocal storm report, Aug 9, 8:43 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
843 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND DMG 3 E SLANDS BRIDGE 32.97N 80.20W
08/09/2011 DORCHESTER SC LAW ENFORCEMENT
TREE IN ROADWAY.
&&
EVENT NUMBER CHS1100775
RJBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:48 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 57 min |
| Aug 10, 4:43 PM EDT | Special Weather Statement | CHS | Charleston | 62 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.